| Catalog Number |
CQ7574 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/11/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiry date: 04/2026).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during preparation of an angioplasty procedure, when the package was opened and inspected, the pta balloon was allegedly found to be leaking.There was no patient contact.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest dilatation catheter was returned for evaluation.No specific anomalies were noted during the visual evaluation.On the functional testing, the returned device was inflated with the in-house presto inflation device and upon inflation water was noted to be leaking from the balloon.Further the balloon fibers stripped and upon microscopic observations, a compound ruptured.No other functional testing was performed.Also, one photo was reviewed.The photo shows the balloon inside a plastic bag, and it appeared bloody.The balloon was noted to be in a partially inflated condition, but no objective evidence for rupture could be noted based on the provided photo.No other anomalies noted.As no evidence of balloon rupture noted on the provided photo.However during the microscopic observations, a compound rupture was able to be observed, hence the investigation was confirmed by a reported balloon rupture.A definitive root cause for the reported balloon rupture could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 04/2026), g3.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during an angioplasty procedure, when the pta balloon was delivered to the stenosis, it allegedly could not be pressurized and when safely withdrawn, the balloon was allegedly found to be ruptured.There was no reported patient injury.